Alert archive / Kansas / Wind Advisories in 2012

Wind Advisory 22, NWS Goodland, KS

April 13, 20129 counties in Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this wind advisory at Apr 13, 2012, 9:39 PM CDT for 9 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 14, 2012, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2012, 9:39 PM CDT (02:39 UTC)
In effect from
Apr 14, 2012, 1:00 PM CDT
Expired
Apr 14, 2012, 8:25 PM CDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3080 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WWUS73 KGLD 140239
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
839 PM MDT FRI APR 13 2012

COZ091-092-KSZ013>016-027>029-041-042-141045-
/O.NEW.KGLD.WI.Y.0022.120414T1800Z-120415T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI
839 PM MDT FRI APR 13 2012 /939 PM CDT FRI APR 13 2012/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TO 8 PM MDT
/9 PM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 8 PM
MDT /9 PM CDT/ SATURDAY. 

* TIMING/DURATION...THE STRONGEST WINDS WILL OCCUR SATURDAY
  AFTERNOON. 

* PEAK WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH
  ARE LIKELY. 

* OTHER IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF
  TRAVELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
5 follow-up statements
194 
WWUS73 KGLD 141013
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
413 AM MDT SAT APR 14 2012

COZ091-092-KSZ013>016-027>029-041-042-141900-
/O.CON.KGLD.WI.Y.0022.120414T1800Z-120415T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI
413 AM MDT SAT APR 14 2012 /513 AM CDT SAT APR 14 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY
TO 8 PM MDT /9 PM CDT/ THIS EVENING...

* TIMING/DURATION...THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON.

* PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 50 MPH
  ARE POSSIBLE.

* OTHER IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF
  TRAVELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
539 
WWUS73 KGLD 141710
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1110 AM MDT SAT APR 14 2012

COZ091-092-KSZ013>016-027>029-041-042-150200-
/O.CON.KGLD.WI.Y.0022.120414T1800Z-120415T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI
1110 AM MDT SAT APR 14 2012 /1210 PM CDT SAT APR 14 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

* TIMING/DURATION...WINDS WILL INCREASE THROUGH THE EARLY
  AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT).

* PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 50 
  MPH ARE POSSIBLE. 

* OTHER IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
   ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF 
  TRAVELING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
523 
WWUS73 KGLD 142044
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
244 PM MDT SAT APR 14 2012

COZ091-KSZ013>016-150600-
/O.NEW.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
/O.CON.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE...
HILL CITY
244 PM MDT SAT APR 14 2012 /344 PM CDT SAT APR 14 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON.

* TIMING/DURATION...WINDS WILL INCREASE THROUGH THE EARLY
  AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT).
  STRONG WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY MORNING AND
  PERSIST THROUGH THE DAY.

* PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 45 MPH
  ARE POSSIBLE. ON SUNDAY...NORTHERLY WINDS OF 25 TO 45 MPH WITH
  GUSTS TO 60 MPH ARE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

COZ092-KSZ027>029-041-042-150200-
/O.CON.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
244 PM MDT SAT APR 14 2012 /344 PM CDT SAT APR 14 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

* TIMING/DURATION...WINDS WILL INCREASE THROUGH THE EARLY 
  AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT). 

* PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 50 MPH
  ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090-KSZ001>004-NEZ079>081-150600-
/O.NEW.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK
244 PM MDT SAT APR 14 2012 /344 PM CDT SAT APR 14 2012/

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON.

* PEAK WINDS...NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE POSSIBLE.

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE AREA
  ON SUNDAY AND PERSIST THROUGH THE AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
089 
WWUS73 KGLD 150123
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT SAT APR 14 2012

COZ091-KSZ013>016-150930-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
/O.CON.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE...
HILL CITY
723 PM MDT SAT APR 14 2012 /823 PM CDT SAT APR 14 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

* TIMING/DURATION...WINDS WILL INCREASE THROUGH EARLY SUNDAY
  AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT).
  STRONG WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY MORNING AND
  PERSIST THROUGH THE DAY.

* PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 45 
  MPH ARE POSSIBLE. ON SUNDAY...NORTHERLY WINDS OF 25 TO 45 MPH 
  WITH GUSTS TO 60 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

COZ092-KSZ027>029-041-042-150230-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
723 PM MDT SAT APR 14 2012 /823 PM CDT SAT APR 14 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

COZ090-KSZ001>004-NEZ079>081-150930-
/O.CON.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK
723 PM MDT SAT APR 14 2012 /823 PM CDT SAT APR 14 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* PEAK WINDS...NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH ARE POSSIBLE. 

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS 
  THE AREA ON SUNDAY AND PERSIST THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
915 
WWUS73 KGLD 150125 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
725 PM MDT SAT APR 14 2012

COZ091-KSZ013>016-150945-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
/O.COR.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE...
HILL CITY
725 PM MDT SAT APR 14 2012 /825 PM CDT SAT APR 14 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

* TIMING/DURATION...WINDS WILL INCREASE THROUGH EARLY SUNDAY
  AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT).
  STRONG WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY MORNING AND
  PERSIST THROUGH THE DAY.

* PEAK WINDS...ON SUNDAY...NORTHERLY WINDS OF 25 TO 45 MPH WITH
  GUSTS TO 60 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

COZ092-KSZ027>029-041-042-150230-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
725 PM MDT SAT APR 14 2012 /825 PM CDT SAT APR 14 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

COZ090-KSZ001>004-NEZ079>081-150945-
/O.CON.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK
725 PM MDT SAT APR 14 2012 /825 PM CDT SAT APR 14 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* PEAK WINDS...NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH ARE POSSIBLE. 

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS 
  THE AREA ON SUNDAY AND PERSIST THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:50 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 13, 6:50 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT FRI APR 13 2012

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 239 PM MDT FRI APR 13 2012

SOME CHANGES NOTED FOR THE OVERNIGHT PERIOD AS A WEAK SURFACE LOW
LIFTS NORTH THROUGH COLORADO TONIGHT. THIS WILL TURN SURFACE FLOW
BACK TO THE SOUTHEAST...INCREASING LOW LEVEL MOISTURE ESPECIALLY
AFTER 06Z. INTRODUCED STRATUS AND SOME FOG INTO GRIDS TO ACCOUNT
FOR THIS. BOTH GFS AND NAM ALSO SHOW A DECENT SLUG OF WARM
ADVECTION AROUND 700 MB LIFTING NORTH OVERNIGHT. NAM SHOWS DECENT
ELEVATED CAPE OF 1500 JOULES ALONG AND NORTH OF I70 AFTER 06Z. AS
A RESULT HAVE INCREASED POPS AND INTRODUCED RW/TRW OVERNIGHT...
ESPECIALLY IN THE 09-15Z PERIOD AND MAINLY NORTH HALF OF FORECAST
AREA.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 239 PM MDT FRI APR 13 2012

SUNDAY-SUNDAY NIGHT...GUIDANCE STARTS OFF IN DECENT
AGREEMENT ON CLOSED H7/H5 UPPER LOW OVER FOUR CORNERS EARLY
SATURDAY EVENING...WITH SPREAD INCREASING AS THE UPPER LOW
SHIFTS EAST INTO THE CENTRAL HIGH PLAINS SUNDAY. ECMWF IS THE
SLOWEST/STRONGEST AND WOULD HAVE ALMOST THE ENTIRE CWA IN A
FAVORABLE POSITION FOR PRECIPITATION...WHILE GFS IS FURTHER NORTH
AND MUCH MORE PROGRESSIVE. IF THE CURRENT GFS SOLUTION PANS
OUT...IT MAY BE QUESTIONABLE WHETHER WE SEE ANY PRECIP IN OUR CWA
EXCEPT IN MAYBE THE NW. REMAINING GUIDANCE IS CLUSTERED BETWEEN
THESE TWO EXTREMES...AND IVE USED THIS AS A COMPROMISE. I HAVE
POPS INCREASING FROM THE NW OVERNIGHT SATURDAY...AND LIKELY POPS
IN THE NW PART OF THE CWA BETWEEN MIDNIGHT SATURDAY AND NOON
SUNDAY. PRECIP SHOULD COME TO AN END BY SUNDAY EVENING ACROSS MOST
OF THE CWA...THOUGH LOCATIONS ALONG AND NORTH OF THE NE/KS STATE
LINE COULD SEE RAIN SHOWERS LINGERING INTO THE EVENING HOURS.
PRECIP TYPE FOR THE EVENT SHOULD REMAIN LIQUID...WITH A BRIEF
RAIN/SNOW MIX POSSIBLE OVER EASTER COLORADO EARLY SATURDAY MORNING
DUE TO WBZ EFFECT. SNOW ACCUMULATIONS IS NOT ANTICIPATED IF THIS
WERE TO OCCUR WITH SURFACE TEMPS HOVERING AROUND 35F IN THE
MORNING.

STRONG WINDS ARE EXPECTED SUNDAY AS A COLD FRONT PUSHES THROUGH THE
REGION. MOST GUIDANCE SUPPORTING WIND ADVISORY CRITERIA WINDS
(SUSTAINED 30G45MPH)SUNDAY AFTERNOON ACROSS THE WESTERN HALF OF THE
CWA. IF THE ECMWF SOLUTION WERE TO PAN-OUT...I MIGHT BE CONCERNED
FOR WARNING CRITERIA.

MONDAY-FRIDAY...PROGRESSIVE ZONAL PATTERN SETS IN NEXT WEEK...WITH
SERIES OF WEAK SHORTWAVE TROUGHS MOVING THROUGH THE PLAINS. THERE
IS ALWAYS A LOT OF UNCERTAINTY ON THE TIMING OF THESE FEATURES IN
THIS TYPE OF PATTERN...HOWEVER ECMWF AND GFS HAVE COME INTO DECENT
AGREEMENT ON MONDAY...AND THURSDAY NIGHT/FRIDAY SHORTWAVES. I
ADDED SLIGHT CHANCE POPS MONDAY AFTERNOON...AND THURSDAY
NIGHT/FRIDAY WHERE BEST MODEL OVERLAP IS. THERE IS A LEAST SOME
INSTABILITY FRIDAY...SO I INCLUDED MENTION OF THUNDERSTORMS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 550 PM MDT FRI APR 13 2012

LOW PRESSURE WILL DEVELOP OVER SOUTHEASTERN COLORADO AND MOVE
NORTH. WINDS WILL SWITCH TO THE SOUTHEAST...ALLOWING THE RETURN OF
LOW LEVEL MOISTURE INTO THE AREA. THIS WILL LEAD TO CIGS/VIS
RESTRICTIONS ACROSS PARTS OF THE REGION. ALSO...ISOLATED SHRA AND TSRA
WILL ALSO BE POSSIBLE WITH INSTABILITY INCREASING AHEAD OF THIS
LOW PRESSURE AREA. WINDS WILL INCREASE SATURDAY MORNING AND
CONTINUE INTO THE AFTERNOON HOURS AS PRESSURE GRADIENT INCREASES
AND MIXING OCCURS DURING THE DAYLIGHT HOURS.

&&

.FIRE WEATHER...
ISSUED AT 247 PM MDT FRI APR 13 2012

FIRE WEATHER FORECAST UPDATED TO REFLECT ISSUANCE OF RED FLAG
WARNING FOR SATURDAY AFTERNOON. LARGE SLOW-MOVING WEATHER SYSTEM
OVER SOUTHWEST U.S. WILL APPROACH COLORADO SATURDAY. SOUTHWEST SURFACE
WINDS WILL INCREASE BY MIDDAY WITH GUSTS TO 35 MPH DURING THE
AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP BELOW 20 PERCENT BY
LATE AFTERNOON MAKING FOR CRITIAL FIRE DANGER...MAINLY SOUTH OF
INTERSTATE 70 AND WEST OF KANSAS HIGHWAY 83.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/
     SATURDAY FOR KSZ013-027-028-041-042.

CO...RED FLAG WARNING FROM NOON TO 7 PM MDT SATURDAY FOR COZ253-254.

NE...NONE.
&&

SHORT TERM...DLF
LONG TERM...DR
AVIATION...BAS
FIRE WEATHER...DLF
Hazardous weather outlook, Apr 13, 5:08 AM CDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
408 AM MDT FRI APR 13 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141630-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
408 AM MDT FRI APR 13 2012 /508 AM CDT FRI APR 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTHWEST PORTIONS OF THE
TRI-STATE AREA SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 11:21 AM CDTSevere Thunderstorm WarningGLDGraham39 min
Apr 14, 3:44 PM CDTHigh Wind WatchGLDCheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more12 hr
Apr 14, 5:03 PM CDTSpecial Weather StatementGLDNorton27 min

Nearby

Wind Advisories in Kansas, 2012Wind Advisories in Colorado, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.